Scale effects in Schumpeterian models of economic growth
Elias Dinopoulos and
Peter Thompson ()
Additional contact information
Elias Dinopoulos: Department of Economics, University of Florida, Gainesville, FL 32611, USA
Journal of Evolutionary Economics, 1999, vol. 9, issue 2, 157-185
Abstract:
Early models of Schumpeterian growth incorporate scale effects predicting that large economies grow faster than small economies, and that population growth causes accelerating per capita income growth. An absence of clear empirical evidence for these scale effects has led some researchers to question the foundations underlying the Schumpeterian approach to growth. This paper reviews empirical evidence on the relationship between scale and growth, and recent attempts to construct Schumpeterian growth models without scale effects.
Keywords: Economic growth; R&D; Scale effects (search for similar items in EconPapers)
JEL-codes: O2 O3 (search for similar items in EconPapers)
Date: 1999-05-03
References: Add references at CitEc
Citations: View citations in EconPapers (118)
Downloads: (external link)
http://link.springer.de/link/service/journals/00191/papers/9009002/90090157.pdf (application/pdf)
Access to the full text of the articles in this series is restricted
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:joevec:v:9:y:1999:i:2:p:157-185
Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/191/PS2
Access Statistics for this article
Journal of Evolutionary Economics is currently edited by Uwe Cantner, Elias Dinopoulos, Horst Hanusch and Luigi Orsenigo
More articles in Journal of Evolutionary Economics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().